Alert archive / Louisiana / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 44, NWS Lake Charles, LA

March 30, 2008Vernon Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Mar 30, 2008, 5:49 PM CDT for Vernon Parish, Louisiana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 30, 2008, 5:49 PM CDT (22:49 UTC)
Expired
Mar 30, 2008, 6:30 PM CDT
In force
41 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

County Vernon Parish, LA

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2008-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 965 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2008-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
965 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
833 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 4:23 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Mar 30, 4:23 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
423 PM CDT SUN MAR 30 2008

.DISCUSSION...
MAIN WEATHER OF THE DAY HAS STAYED JUST NORTH OF THE AREA WITH
NEARLY STATIONARY MCS OVER NE TX/NW LA. KPOE WSR-88D STORM TOTAL
PRECIP INDICATES 13-17 BULLSEYE OVER NE SAN AUGUSTINE/N SABINE
EASTWARD TO NORTHERN TOLEDO BEND RESERVOIR. FOR OUR REGION...SCT TSRA
HAS DEVELOPED DURING THE LATE MORNING/EARLY AFTERNOON HOURS WITH A
COUPLE BECOMING SEVERE. MAIN REPORTS WERE HAIL OF NICKEL SIZE.
OTHERWISE...PRETTY GOOD WARM AND MOIST INFLOW CONTINUES FROM THE
GULF INTO THIS MCS.

IT WAS EXPECTED THAT THIS SHORTWAVE TROF THAT CAUSED THIS EARLIER
THIS MORNING WOULD BE MOVING EAST OF THE AREA. HOWEVER...BACK BUILDING
TSRA CONTINUED TOWARDS THE MOISTURE SOURCE. EXPECTING THE SUPPORT
TO GRADUALLY END AFTER SUNSET AS HEATING BEGINS TO WAIN.

NOW FOR MON...THE NEXT THREAT OF TSRA WILL COME WITH THE NEXT STRONGER
PERTURBATION WITH THE WESTERN U.S. LONGWAVE TROF. THE LONGWAVE TROF
WILL GRADUALLY FLATTEN OUT TO MORE OF A ZONAL FLOW TUE...WITH THE
TRAILING FRONTAL TROF TUE NIGHT/WED MORNING COMING TO A STALL ACROSS
THE COASTAL WATERS. EXPECT A BRIEF COOLDOWN ACROSS INLAND SE TX/C
LA FOR WED MORNING...WITH NOT MUCH CHANGE FURTHER SOUTH. THE
FRONT WILL EVENTUALLY DISSIPATE DURING THE DAY WED...WITH SE TO S
WINDS RESUMING BY THE AFTERNOON.

THE NEXT CHANCE FOR SHRA/TSRA WILL COME WITH THE NEXT PERTURBATION
LATE THU/FRI TIME FRAME.

DML

&&

.AVIATION...
WITH THE ONSET OF DARKNESS...SHOWERS AND THUNDERSTORMS WILL BE
COMING TO AN END. THE BOUNDARY LAYER WILL STABILIZE... GULF STRATUS
WILL FORM AND LOWER...WITH IFR CEILINGS POSSIBLE NEAR DAWN. THE
PERSISTENT SOUTHERLIES WILL INHIBIT FOG FORMATION ONCE AGAIN.

JT

&&

.MARINE...
SE WINDS WILL INCREASE TO 15-20 KTS...AND SEAS INCREASE 4-6 FT
OVERNIGHT AND MON AS THE GRADIENT TIGHTENS AHEAD OF THE
APPROACHING FRONT...THUS SMALL CRAFT EXERCISE CAUTION THROUGH
MONDAY.

DML

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  67  81  67  84 /  20  20  30  20
KBPT  69  81  69  84 /  20  20  30  20
KAEX  65  82  66  82 /  30  20  50  30
KLFT  66  82  67  84 /  20  20  30  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Mar 30, 6:09 AM CDT, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
609 AM CDT SUN MAR 30 2008

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-311115-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
609 AM CDT SUN MAR 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA
TODAY. THE PROBABILITY OF SEVERE THUNDERSTORMS IS LOW...BUT AN
ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL OR
DAMAGING WINDS CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE
FORECAST THROUGH TUESDAY...UNTIL A FRONT BRINGS SLIGHTLY COOLER
AND DRIER AIR INTO THE REGION.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS NOT EXPECTED.

13

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 3:59 AM CDTSpecial Marine WarningLCH61 min
Mar 30, 10:54 AM CDTSevere Thunderstorm WarningLCHCalcasieu51 min
Mar 30, 11:49 AM CDTSevere Thunderstorm WarningLCHCalcasieu41 min
Mar 30, 2:13 PM CDTSevere Thunderstorm WarningLCHBeauregard, Vernon32 min
Mar 30, 6:10 PM CDTTornado WarningLCHVernon35 min
Mar 30, 6:43 PM CDTSpecial Marine WarningLCH2 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.